Alert archive / Texas / Flash Flood Warnings in 2006
Flash Flood Warning 6, NWS Brownsville, TX
NWS Brownsville, TX issued this flash flood warning at Jun 1, 2006, 3:48 AM CDT for Kenedy County, Texas. It was in force for 117 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 1, 2006, 3:48 AM CDT (08:48 UTC)
- Expired
- Jun 1, 2006, 5:45 AM CDT
- In force
- 117 min
- Issued by
- NWS Brownsville, TX
- Area
- Counties, with a storm outline in the text
County Kenedy County, TX
The radar
The Corpus Christi radar (KCRP), 76 km from the middle of the area, began a volume at 08:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 8.8 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1121 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 742 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KBRO 010850 FFWBRO TXC261-011045- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BROWNSVILLE TX 348 AM CDT THU JUN 1 2006 THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTH CENTRAL KENEDY COUNTY IN DEEP SOUTH TEXAS * UNTIL 545 AM CDT * AT 348 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A FLASH FLOOD PRODUCING THUNDERSTORM OVER NORTH CENTRAL KENEDY COUNTY...OR ABOUT 9 MILES EAST OF SARITA. THIS STORM IS MOVING NORTHEAST AT 5 TO 10 MPH AND IS PRODUCING RAINFALL RATES OF 2 TO 3 INCHES AN HOUR. * THE FLASH FLOOD PRODUCING THUNDERSTORM WILL OTHERWISE REMAIN OVER THE MAINLY RURAL AREAS OF NORTH CENTRAL KENEDY COUNTY. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. LAT...LON 2702 9779 2702 9755 2726 9753 2726 9778 $$ SPEECE
2 follow-up statements
000 WGUS74 KBRO 010930 FFSBRO FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 428 AM CDT THU JUN 1 2006 TXC261-011045- KENEDY TX- 428 AM CDT THU JUN 1 2006 ...A FLASH FLOOD WARNING CONTINUES UNTIL 545 AM CDT FOR NORTH CENTRAL KENEDY COUNTY... AT 426 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING OVER NORTH CENTRAL KENEDY COUNTY...OR ABOUT 7 MILES SOUTHEAST OF SARITA. THIS STORM IS MOVING NORTH AT 5 TO 10 MPH AND IS PRODUCING RAINFALL RATES OF 2 TO 3 INCHES AN HOUR. THIS THUNDERSTORM WITH EXCESSIVE RAIN WILL REMAIN OVER THE MAINLY RURAL AREAS OF NORTH CENTRAL KENEDY COUNTY. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. LAT...LON 2702 9779 2702 9755 2726 9753 2726 9778 $$ SPEECE
000 WGUS74 KBRO 011041 FFSBRO FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 540 AM CDT THU JUN 1 2006 TXC261-011049- KENEDY TX- 540 AM CDT THU JUN 1 2006 ...THE FLASH FLOOD WARNING FOR NORTH CENTRAL KENEDY COUNTY EXPIRES AT 545 AM CDT... AT 540 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR IN BROWNSVILLE INDICATED THAT THE HEAVY RAIN PRODUCING THUNDERSTORM OVER NORTH CENTRAL KENEDY COUNTY HAS WEAKENED. ACCORDINGLY...THE FLASH FLOOD WARNING FOR NORTH CENTRAL KENEDY COUNTY WILL EXPIRE AT 545 AM. LAT...LON 2702 9779 2702 9755 2726 9753 2726 9778 $$ SPEECE
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 1, 3:00 AM CDT, 48 minutes earlier.
Area forecast discussion, Jun 1, 3:00 AM CDT, 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 300 AM CDT THU JUN 1 2006 .DISCUSSION...MORNING CONVECTION CONTINUES TO FIRE ALONG AN AREA OF SURFACE CONVERGENCE RESULTING FROM NORTHEASTERLY SURFACE FLOW AT FALFURRIAS AND HEBBRONVILLE AND LIGHT EAST TO SOUTHEAST FLOW PREVAILING AT BRO...HRL AND MFE. PAST AND CURRENT SATELLITE IMAGERY INDICATES A PRETTY WELL DEFINED MID LEVEL AND SURFACE CYCLONIC CIRCULATION OVER THE MID TEXAS COASTLINE. SHORT RANGE GUIDANCE KEEPS DRIFTING THIS FEATURE GRADUALLY SOUTH-SOUTHWEST TOWARDS THE DEEP SOUTH TEXAS/NORTHEAST MEXICO REGION THROUGH FRIDAY MAINTAINING DEEP MOISTURE...GOOD PVA AND UVV WHICH WILL KEEP BETTER RAIN CHANCES IN PLACE IN THE EARLY PERIODS OF THE FORECAST. MAV AND MET POPS ARE IN PRETTY GOOD AGREEMENT AS BOTH MODELS KEEP GOOD MOISTURE POOLED OVER THE REGION INTO FRIDAY...AFTERWHICH THE 500 MB TROUGH IS SUPRESSED SOUTH AND SOUTHEAST INTO THE GULF AS 500 MB RIDGING BUILDS INTO THE REGION DRYING OUT THE ATMS AND INCREASING THICKNESSES FOR SATURDAY. THIS WILL ALLOW TEMPS TO WARM AFTER FRIDAY BACK UP INTO ABOVE NORMAL LEVELS. THIS 500 MB RIDGING REMAINS ENTRENCHED OVER THE WESTERN AND CENTRAL CONUS AREAS INTO THE EXTENDED RANGE PERIOD AND ACCORDINGLY 1000-500 MB THICKNESSES REMAIN IN THE 575-578 DAM RANGE THROUGH THE END OF NEXT WEEK WHICH WILL MAINTAIN OVERALL TEMPERATURES ABOVE CLIMO WHILE MEAN RH VALUES REMAIN LOW. SO WILL GO WITH DRY POPS IN THE LONGER RANGE PERIODS. DESPITE THE HIGH POP VALUES THAT THE MODELS HAVE CRANKED OUT FOR THE BRO CWA THROUGH FRIDAY...FFG FROM THE WGRFC STIL REMAINS PRETTY HIGH FOR THE AREA. CURRENT CONV COVERAGE IS FAIRLY LIMITED AROUND THE REGION ALTHOUGH THE MOVEMENT IS FAIRLY SLOW. LOCALLY HEAVY RAINFALL AND POSSIBLE FLOODING WILL BE A CONCERN THROUGH FRIDAY DUE TO THE HIGH PWAT VALUES AND SLOW CELLULAR MOVEMENT ASSOCIATED WITH THIS CONVECTION. HOWEVER...BELIEVE THAT DRY SOIL CONDITIONS DUE TO THE PERSISTENT DROUGHT CONDITIONS OVER THE LAST SEVERAL MONTHS ACROSS DEEP SOUTH TEXAS WILL ALLOW THE GROUND TO ABSORB QUITE A BIT MORE RAINFALL BEFORE FLASH FLOODING BECOMES MORE OF A PROBLEM. SO WILL MAINTAIN THE MENTION OF LOCALLY HVY RAINFALL IN THE FIRST PERIODS OF THE BRO FORECAST PACKAGE BUT WILL HOLD OFF ON ISSUING AN FFA AT THE MOMENT AS THE LATEST QPFERD FROM HPC SHOWS THE BEST RISK FOR RAINFALL EXCEEDING FFG THROUGH 12Z FRIDAY STRADDLING THE CRP AND HGX CWAS. && .MARINE...AT 1 AM BUOY 020 REPORTED EAST WINDS AT 10 KNOTS WITH GUSTS TO 12 KNOTS AND SEAS AT 3 FEET WITH A 6 SECOND PERIOD. AN UPPER LEVEL LOW PRESSURE SYSTEM IS LOCATED ALONG THE NORTHWESTERN COAST OF THE GULF OF MEXICO. THE UPPER LEVEL LOW WILL CONTINUE TO PRODUCE A CHANCE FOR SHOWERS AND ISOLATED THUNDERSTORMS AT TIMES OVER THE MARINE AREAS THROUGH FRIDAY. LIGHT TO MODERATE SOUTHEAST TO EAST WINDS WILL CONTINUE OVER THE MARINE AREAS THROUGH THIS WEEKEND. SEAS WILL REMAIN LOW THROUGH EARLY NEXT WEEK. WINDS AND SEAS WILL INCREASE IN AND NEAR ANY SHOWERS OR THUNDERSTORMS AND MARINERS SHOULD EXERCISE CAUTION OVER THE MARINE AREAS. && .AVIATION...VFR CONDITIONS WITH CLEAR TO MOSTLY CLOUDY SKIES AND LIGHT AND VARIABLE TO CALM WINDS ARE OCCURRING AT THE REGIONAL AIRPORTS THIS MORNING. THERE IS A CHANCE FOR SHOWERS AND ISOLATED THUNDERSTORMS MOVING OVER PORTIONS OF THE RIO GRANDE VALLEY AT TIMES THROUGH FRIDAY. ANY SHOWERS OR THUNDERSTORMS MAY TEMPORARILY REDUCE CEILINGS AND VISIBILITIES TO MVFR OR IFR CONDITIONS. OTHERWISE VFR CONDITIONS WILL PREVAIL OVER THE REGIONAL AERODROMES DURING THE NEXT 24 HOURS. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 85 73 85 75 91 / 60 40 40 20 20 BROWNSVILLE 86 72 88 74 92 / 60 40 40 20 20 HARLINGEN 86 72 88 74 92 / 60 40 40 20 20 MCALLEN 87 71 90 72 94 / 60 40 40 20 20 RIO GRANDE CITY 88 71 90 72 95 / 60 40 40 20 20 SOUTH PADRE ISLAND 84 75 85 75 89 / 60 40 40 20 20 && .BRO WATCHES/WARNINGS/ADVISORIES...NONE. && THIS PRODUCT IS ALSO AVAILABLE ON OUR INTERNET WEB PAGE AT: HTTP://WWW.SRH.NOAA.GOV/BRO SYNOPTIC/GRIDS...60 MARINE/AVIATION/MESO...
Hazardous weather outlook, May 31, 6:40 AM CDT, 21 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 640 AM CDT WED MAY 31 2006 TXZ248>257-011100- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 640 AM CDT WED MAY 31 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT AN UPPER LEVEL LOW PRESSURE SYSTEM LOCATED OVER THE GULF OF MEXICO WILL PRODUCE SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS OVER THE MARINE AREAS AT TIMES THROUGH TONIGHT. THE UPPER LEVEL LOW COMBINED WITH THE AFTERNOON SEA BREEZE WILL PRODUCE SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS OVER PORTIONS OF THE RIO GRANDE VALLEY THROUGH THIS EVENING. SOME OF THE ISOLATED THUNDERSTORMS MAY BECOME STRONG PRODUCING LOCALIZED HEAVY RAINFALL RESULTING IN LOCALIZED FLOODING. REMEMBER...NEVER DRIVE YOUR VEHICLE INTO WATERS OF UNKNOWN DEPTH. TURN AROUND...DONT DROWN. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY AN UPPER LEVEL LOW PRESSURE SYSTEM WILL PRODUCE SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS AT TIMES OVER DEEP SOUTH TEXAS AND THE ADJACENT COASTAL WATERS THROUGH FRIDAY. SOME THUNDERSTORMS MAY PRODUCE LOCALLY HEAVY RAINFALL RESULTING IN LOCALIZED FLOODING. REMEMBER...NEVER DRIVE YOUR VEHICLE INTO WATERS OF UNKNOWN DEPTH. TURN AROUND...DONT DROWN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY IF FLOODING RAINS DEVELOP TODAY OR THURSDAY. MARTIN
Nearby
Flash Flood Warnings in Texas, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.